Heavy Snow, Caribou Highlands
- When
- February 15, 3:00 PM MST to February 16, 6:00 AM MST
- Where
- Caribou Highlands forecast zone
- Reported by
- Mesonet
Ten inches of snow fell at teh Pine Creek Pass SNOTEL site thirty-eight miles east of Idaho Falls.
A Pacific storm brought heavy snow to extreme southeastern Idaho with 12 inches at the Slug Creek Divide SNOTEL 14 miles north of Montpelier. 10 inches fell at the Pine Creek Pass SNOTEL east of Idaho Falls.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
A Pacific storm brought heavy snow to extreme southeastern Idaho with 12 inches at the Slug Creek Divide SNOTEL 14 miles north of Montpelier. 10 inches fell at the Pine Creek Pass SNOTEL east of Idaho Falls.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Feb 15, 10:01 AM MST, 4 hours 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 1001 AM MST THU FEB 15 2007 .DISCUSSION...ABUNDANT MOISTURE IN SATELLITE IMAGERY ACROSS WASHINGTON MOVING THIS WAY. HOWEVER...ALMOST NO FORCING OTHER THAN ORGRAPHICS OVER FORECAST AREA TODAY. SURFACE WINDS WILL BE INCREASING THROUGH THE DAY AND ADVISORY LEVELS LIKELY LATE TONIGHT AND EARLY FRIDAY MORNING IN THE EASTERN MAGIC VALLEY AND LOWER SNAKE PLAIN. CEILING HEIGHTS LOWERING TO ABOUT 900 FEET IN POCATELLO AREA...ALMOST ENOUGH FOR UPPER BENCH AREAS TO BE IN CLOUDS. HAVE LOWERED POPS FOR MOST OF THE UPPER SNAKE RIVER VALLEY TODAY UNTIL WEAK WARM FRONT WORKS ACROSS AREA THIS EVENING. ALSO LOWERED SNOW AMOUNTS FOR THE EASTERN HIGHLANDS AS MODEL QPF NOT ENOUGH TO SUPPORT 9 TO 12 INCHES OF SNOW. WINTER STORM WARNINGS WILL REMAIN IN EFFECT FOR THE EASTERN HIGHLANDS SINCE WITH EXPECTED WINDS AND 6 TO 8 INCH AMOUNTS ABOVE 6000 FEET CRITERIA SHOULD STILL BE MET. RS && .PREV DISCUSSION... /ISSUED 310 AM MST THU FEB 15 2007/ SHORT TERM...TODAY THROUGH SATURDAY NIGHT...MINOR WAVES IN THE UPPER FLOW TODAY WILL FLATTEN THE PAC NW RIDGE INTO MORE OF A ZONAL FLOW PATTERN. WV LOOP SHOWS QUITE A BIT OF MSTR MOVING INTO THE PAC NW FROM THE ERN PACIFIC...AND RADAR SHOWING FAIRLY WIDESPREAD PRECIP OVER WRN ID. THIS PATTERN FAVORS THE WRN SLOPES OF THE MTNS FOR UPSLOPE PRECIP. THE GREATEST AMOUNTS ARE EXPECTED TO OCCUR IN THE ERN HIGHLANDS. IN THE CEN MTNS...MOST SHOULD FALL ON THE WRN SLOPES...WHICH IS MAINLY OUTSIDE OF THE FCST AREA. BOTH NAM AND GFS PICK UP ON THIS. AS A RESULT... WILL NOT INCLUDE THE CEN MTNS IN THE WARNING. THE SNAKE RIVER PLAIN SHOULD SEE SOME PRECIP TODAY THRU TONIGHT...BUT NOT THAT MUCH. SNOW LEVELS ARE EXPECTED TO MAINLY BE ABV 6000FT...AND AMTS IN THE ERN HIGHLANDS SHOULD REACH THE LOWER END OF WARNING CRITERIA. WINDS WILL PICK UP SIGNIFICANTLY TOWARD SUNRISE FRIDAY AS THE SFC PRES GRADIENT TIGHTENS UP WITH THE ALBERTA CLIPPER MOVING INTO THE NORTHERN PLAINS. H7 WINDS REACH 40-50KTS ACRS MUCH OF THE FCST AREA FRI MORNING...SO SHOULD COMPOUND THE MTN SNOW WITH BLOWING AND DRIFTING AT HIGHER ELEVATIONS. H7 DIRECTION IS FROM THE NW WHICH IS NOT THE MOST FAVORABLE DIRECTION FOR THE SNAKE RIVER PLAIN...BUT THE SFC PRES GRADIENT SHOULD BE SUFFICIENT FOR STRONG WINDS. WINDS AND PRECIP SHOULD TAPER OFF FRI AFTN AS THE UPPER RIDGE BUILDS BACK IN FOR THE WEEKEND. HEDGES LONG TERM...SUN THROUGH NEXT THU NIGHT. 500MB 5-WAVE PROG INDICATES WEAK RIDGING FOR FIRST COUPLE OF DAYS GIVES WAY TO A SIGNIFICANT LONGWAVE TROUGH SETTING UP ALONG THE WEST COAST BY TUE 20/12Z...THEN A SLOW PROGRESSION INLAND AND CROSSING THROUGH THE GEM STATE IN THE LAST 24 HOURS. WITH THE SOUTHWESTERLY UPPER LEVEL FLOW WOULD EXPECT THE MILD TEMPERATURES TO CONTINUE AND THIS IS INDICATED ALSO BY GFS/LR GUIDANCE. IN THE FINER DETAILS...THE FIRST SIGNIFICANT SHORTWAVE IN THE GFS ARRIVES DURING THE DAY MON...AND A SECOND STORM ARRIVING WED. THE SECOND ONE IS OF A WARM RAIN PATTERN AS THE SHORTWAVE COMES UP FROM THE SOUTH. COMPARING PRODUCT SUITES AGAINST EACH OTHER...TIMING BETWEEN ECMWF AND THE GFS/LR IS REMARKABLY SIMILAR FOR SUCH A WET AND BUSY PATTERN...ESPECIALLY ON THE MON STORM. BUT EVEN WED STORM IS SIMILAR IN PATTERN AND TIMING. DIFFERENCES ARE MORE NOTICABLE AT VERY END WITH SLOWER AND LOWER AMPLITUDE UPPER LEVEL TROUGH ON ECMWF WITH A CONTINUED WARM PRECIP PATTERN FOR THE WEST COAST. BELIEVE THIS ECMWF SCENARIO MORE WITH THE SLOW CHANGES WE HAVE EXPERIENCED THIS WINTER. MESSICK AVIATION...WEAK ECHOES ON WSR-88D HAVE NOT BROUGHT PRECIPITATION OF ANY KIND TO THE FORECAST AREA YET. IN FACT...NO PRECIP DEVELOPS OVER KSUN ON MODEL GUIDANCE DURING THE NEXT 24 HOURS. PLENTY OF LIGHT PRECIP ALL AROUND THE AIRDROMES HOWEVER. BEST PRECIP CHANCES AT OTHER AIRPORTS IS LATE THIS AFTERNOON AND EARLY THIS EVENING. MOST LIKELY AIRDROME TO EXPERIENCE CIG/VSBY PROBLEMS IS KIDA WITH HIGHEST AMOUNT OF PRECIP AND HIGH TEMPERATURE OF ONLY 37 DEG F. KPIH HAS YET TO DIP BELOW FREEZING TON AND SHOULD BE WARMING INTO THE 40S THIS AFTERNOON. WINDS WILL ACTUALLY BE INCREASING ALL DAY AND CONTINUE INCREASING THU NIGHT WITH A MAXIMUM ON FRI. MESSICK PIH WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM THURSDAY MORNING THROUGH FRIDAY MORNING FOR IDZ019-023-025. && .PIH WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 11 AM MST FRIDAY FOR IDZ019-023-025. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 522 AM MST THU FEB 15 2007 IDZ017>025-031-032-161300- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 522 AM MST THU FEB 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...THIS AFTERNOON AND TONIGHT A PACIFIC STORM SYSTEM WILL MOVE THROUGH EASTERN IDAHO...SPREADING PRECIPITATION AND WIND TODAY AND LAST INTO THE AFTERNOON FRIDAY. SNOWFALL WILL FAVOR THE WEST FACING SLOPES OF THE CENTRAL AND EASTERN HIGHLANDS...WITH 6 TO 12 INCHES OF SNOW ANTICIPATED IN THE EASTERN HIGHLANDS...AND 3 TO 6 INCHES IN THE CENTRAL MOUNTAINS. IN ADDITION...GUSTY WINDS UP TO 35 MPH WILL IMPACT THE HIGHER ELEVATIONS CREATING BLOWING AND DRIFTING SNOW. A WINTER STORM WARNING IS IN EFFECT FOR THE EASTERN HIGHLANDS. FOR THE LATEST DETAILS SEE THE LATEST BOIWSWPIH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY WINTER STORM WARNING CONDITIONS WILL CONTINUE FOR THE EASTERN HIGHLANDS THROUGH FRIDAY MORNING THE SNAKE RIVER PLAIN WILL SEE VERY WINDY CONDITIONS EARLY FRIDAY. SUSTAINED WINDS OF 25 TO 35 MPH AND GUSTS UP TO 45 MPH ARE ANTICIPATED THROUGH AT LEAST MID DAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
2 heavy snow. Local standard time, as filed.
Ten inches of snow fell at teh Pine Creek Pass SNOTEL site thirty-eight miles east of Idaho Falls.
Twelve inches of snow fell at the Slug Creek Divide SNOTEL site 14 miles north of Montpelier.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2007Every state in 2007This day in weather historyWarnings in Idaho, February 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 13978, 13979.